Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 6, NWS Corpus Christi, TX

March 3, 2012Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 3, 2012, 9:15 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 9:15 AM CST (15:15 UTC)
Expired
Mar 3, 2012, 12:11 PM CST
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WWUS74 KCRP 031515
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
915 AM CST SAT MAR 3 2012

...STRONG NORTH WINDS TODAY ACROSS THE SOUTHERN COASTAL BEND...

.STRONG AND GUSTY NORTH WINDS WILL OCCUR THROUGH THE MORNING AND
EARLY AFTERNOON HOURS ACROSS THE SOUTHERN COASTAL BEND. THE WINDS
WILL GRADUALLY DIMINISH MID TO LATE AFTERNOON AS HIGH PRESSURE
BUILDS INTO THE REGION.

TXZ242>244-032100-
/O.NEW.KCRP.WI.Y.0006.120303T1515Z-120303T2100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
915 AM CST SAT MAR 3 2012

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH MID
  AFTERNOON THEN DIMINISH.

* WINDS...NORTH WIND 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
  OCCUR.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...SHOULD DRIVE WITH EXTREME CAUTION TODAY. THE STRONG
  AND GUSTY WINDS WILL RENDER DRIVING DIFFICULT AT TIMES. OBJECTS
  SUCH AS TRASH CANS AND LAWN FURNITURE...THAT CAN BE BLOWN ABOUT
  BY THE WIND...SHOULD BE SECURED. INDIVIDUALS WORKING ABOVE
  GROUND LEVEL...SUCH AS ON LADDERS OR ROOFS...WILL EXPERIENCE
  STRONGER WINDS AND HAVE DIFFICULTY MAINTAINING THEIR BALANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
913 
WWUS74 KCRP 031811
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CST SAT MAR 3 2012

TXZ242>244-031915-
/O.CAN.KCRP.WI.Y.0006.000000T0000Z-120303T2100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1211 PM CST SAT MAR 3 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY FOR THE SOUTHERN COASTAL BEND. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. NORTH WINDS 20 TO
30 MPH WILL DECREASE LATER THIS AFTERNOON AND EVENING TO 10 TO 20
MPH.

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 3, 5:30 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 3, 5:30 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
530 AM CST SAT MAR 3 2012

.DISCUSSION...UPDATED AVIATION DISCUSSION FOR 12Z TAF CYCLE.

&&

.AVIATION...FRONT NOW THROUGH ALL TERMINALS WITH GUSTY N TO NE
WINDS EXPECTED. MVFR/VFR CIGS TO IMPROVE THROUGH THE
MORNING...BECOMING UNLIMITED BY MIDDAY.

&&

.PREV DISCUSSION... /ISSUED 343 AM CST SAT MAR 3 2012/

SHORT TERM (TODAY THROUGH SUNDAY)...COLD FRONT MOVING THROUGH THE
SOUTHERN PART OF THE COASTAL BEND AT THIS HOUR...WITH GUSTY NORTH
WINDS AND SHARPLY DRIER AIR BEHIND THE FRONT. COLD AIR ADVECTION
TO CONTINUE THROUGH THE DAY TODAY...LEADING TO HIGH TEMPERATURES
FIFTEEN DEGREES OR SO COOLER THAN FRIDAY HIGHS.

THIS DRY AIR AND WIND CONFIGURATION WILL CREATE A CRITICAL FIRE
DANGER TODAY...AND THE RED FLAG WARNING FOR TODAY HAS BEEN
CONTINUED. SMALL CRAFT ADVISORIES ARE ALSO IN PLACE TODAY AS WINDS
AND WAVES BECOME ELEVATED IN THE NEARSHORE WATERS.

MODELS ARE IN GOOD AGREEMENT ON A SOMEWHAT UNUSUAL SURFACE PATTERN
TONIGHT AS HIGH PRESSURE DROPS DOWN INTO THE VALLEY...CENTERED
WEST AND THEN SOUTHWEST OF THE COASTAL BEND. SUCH A CONFIGURATION
WOULD LEAD TO LIGHT WEST SURFACE FLOW. THIS FLOW TYPICALLY RESULTS
IN SLIGHTLY COOLER TEMPERATURES...SO HAVE UNDERCUT MOS GUIDANCE BY
A FEW DEGREES.

BY SUNDAY THE SURFACE HIGH SLIPS INTO THE GULF...EVENTUALLY
ALLOWING FOR WEAK RETURN FLOW TO SET UP. WITH ABUNDANT SUNSHINE
AND AN END TO THE COLD AIR ADVECTION...EXPECT A LARGE DIURNAL
TEMPERATURE CHANGE ON SUNDAY AS TEMPERATURES REBOUND 30 PLUS
DEGREES FROM OVERNIGHT LOWS.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...CENTER OF HIGH PRESSURE
TO BE PULLING FARTHER TO THE EAST FROM CWA AT START OF EXTENDED
PERIOD WITH LOW LEVEL MOISTURE RETURNING AS SOUTHEAST FLOW FROM SFC
TO H85 REDEVELOPS. THIS SHOULD RESULT IN AN INCREASE IN CLOUD COVER
THROUGH MIDWEEK...PRIMARILY DURING THE OVERNIGHT AND MORNING
PERIODS. GFS AND ECMWF BRING AN UPPER LEVEL TROUGH ACROSS THE
SOUTHERN ROCKIES AND INTO TEXAS BY THURSDAY...AND THEN SIGNIFICANTLY
DIFFER WITH OUTPUT FOR REMAINDER OF EXTENDED FORECAST. GFS SWINGS A
COLD FRONT ACROSS CWA THURS MORNING AND THEN DRIFTS UPPER LEVEL
LOW/TROUGH TO THE NORTHEAST AND THEN CUTS IT OFF AND RETROGRADES IT
SLIGHTLY. ECMWF SEEMS MORE REASONABLE AND BRINGS COLD FRONT THROUGH
THE AREA THURSDAY AND THEN RE/ESTABLISHES UPPER LOW WITHIN MAIN FLOW
WITH CAA OCCURRING ACROSS S TX AT TAIL END OF FORECAST. HAVE LEANED
CLOSER TO ECMWF FOR THIS LONG TERM FORECAST PACKAGE. PRECIP CHANCES
MAY INCREASE AROUND THE MIDDLE OF THE WEEK WITH A SLIGHT CHANCE OF
STREAMER SHOWERS DEVELOPING WITHIN LOW LEVEL JET FLOW ON WED AND
THEN SLIGHTLY BETTER CHANCE OF SHOWERS/THUNDERSTORM WED NIGHT AND
THURSDAY AHEAD OF COLD FRONT. WARMING TREND FOR BOTH MAX AND MIN
TEMPS EXPECTED THROUGH MID WEEK WITH TEMPS THEN BEING LOWERED SOME
FOR LATE IN THE LONG TERM PERIOD AFTER FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  43  74  48  79  /  10   0   0   0   0
VICTORIA          68  37  74  42  76  /  10   0   0   0   0
LAREDO            76  45  78  49  79  /  10   0   0   0   0
ALICE             71  41  76  46  80  /  10   0   0   0   0
ROCKPORT          69  47  73  53  76  /  10   0   0   0   0
COTULLA           70  36  76  43  79  /   0   0   0   0   0
KINGSVILLE        72  42  76  46  79  /  10   0   0   0   0
NAVY CORPUS       69  50  72  54  76  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...
     DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE
     OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
     ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

JV/71...SHORT TERM
RH/79...LONG TERM
Hazardous weather outlook, Mar 3, 5:54 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 AM CST SAT MAR 3 2012

TXZ229>234-239>247-041200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
554 AM CST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE COASTAL BEND TODAY AS VERY
DRY AIR BEHIND A COLD FRONT COMBINES WITH GUSTY WINDS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ELEVATED FIRE DANGER THREAT MAY EXIST MONDAY DUE TO THE
COMBINATION OF GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITY
VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-041200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
554 AM CST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AS NORTHERLY WINDS
INCREASE BEHIND A COLD FRONT PASSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.